Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 109, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2018, 2:57 PM CDT for LeFlore County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 2, 2018, 3:20 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
515
WUUS54 KTSA 021957
SVRTSA
OKC079-022030-
/O.NEW.KTSA.SV.W.0109.180602T1957Z-180602T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
257 PM CDT SAT JUN 2 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Le Flore County in southeastern Oklahoma...
* Until 330 PM CDT
* At 257 PM CDT, a severe thunderstorm was located 9 miles southeast
of Heavener, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Le Flore County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3473 9462 3487 9446 3487 9445 3463 9446
TIME...MOT...LOC 1957Z 298DEG 26KT 3477 9452
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
247
WWUS54 KTSA 022020
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
320 PM CDT SAT JUN 2 2018
OKC079-022029-
/O.CAN.KTSA.SV.W.0109.000000T0000Z-180602T2030Z/
Le Flore OK-
320 PM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LE FLORE COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3473 9462 3487 9446 3487 9445 3463 9446
TIME...MOT...LOC 2017Z 298DEG 26KT 3469 9434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:57 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 2, 2:57 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
257 PM CDT Sat Jun 2 2018
.DISCUSSION...
Strong to severe thunderstorms have developed this afternoon across
portions of far southeast Oklahoma along/ahead of pre-frontal
boundary likely aided by mid level forcing from previous MCS
activity. Severe threat will continue across aforementioned area
for the next few hours given the very unstable air-mass in place
coupled with modest deep layer shear in the 30-35 knot range.
Large hail and damaging winds will be the primary threats. Short
range cam solutions do suggest a few storms may begin to develop/
propagate southwest along frontal boundary across far southeast
Oklahoma, which could lead to locally enhanced SRH/rotation, but
storms may be just south of CWA by this time. Severe threat will
end by mid evening as cold front pushes south of the area. In the
short term, dangerous heat indices in the 105-110 degree range
will persist across portions of southeast Oklahoma and west-
central Arkansas where a heat advisory remains in effect.
Finally a break in the heat expected Sunday into Monday behind the
front with temperatures back down to more seasonable levels.
Models remain in fairly good agreement with rotating upper wave
around periphery of upper ridge Monday night into Tuesday with
shower/thunderstorm chances returning. Upper ridge will begin to
build back into the Southern Plains by mid week with a slow
warming trend through the remainder of the extended periods.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 88 62 87 / 0 0 0 10
FSM 66 87 63 89 / 30 0 0 10
MLC 65 85 61 86 / 10 0 0 10
BVO 58 86 57 87 / 0 0 0 10
FYV 59 82 53 83 / 20 0 0 10
BYV 61 85 57 84 / 20 0 0 10
MKO 63 85 60 88 / 10 0 0 10
MIO 60 84 57 86 / 0 0 0 10
F10 65 84 61 86 / 10 0 0 10
HHW 69 88 63 89 / 40 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053-071-
073>076.
AR...Heat Advisory until 7 PM CDT this evening for ARZ029.
&&
LONG TERM....12Hazardous weather outlook, Jun 2, 1:00 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Sat Jun 2 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Sat Jun 2 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 2 PM. DISCUSSION... A broken line of thunderstorms have begun to develop across Eastern Oklahoma and Northwest Arkansas out ahead of a cold front moving into the region. Thunderstorms are expected to continue to develop and spread across mainly Southeast Oklahoma and Northwest Arkansas through this evening as the front pushes across the region. High amounts of instability...though paired with marginal shear values...will allow for severe thunderstorms to be possible into the evening hours ahead of the front with the greater potential over parts of Southeast Oklahoma and also Northwest Arkansas. Damaging winds and large hail will be the main threats. Also this afternoon...ahead of the front...afternoon heat index values will rise to around 105 to 107 degrees across parts of Southeast Oklahoma and West Central Arkansas. Thus...a heat advisory is in effect through the afternoon hours for these locations. Behind the frontal passage...across Northeast Oklahoma...gusty northerly winds of 20 to 30 mph will be possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY THROUGH FRIDAY...No Hazards. EXTENDED DISCUSSION... The cold front will bring some relief from the heat by Sunday and into early next week. Storm chances remain in the forecast mainly for Monday night into Tuesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 2, 12:49 PM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 1249 PM CDT SAT JUN 2 2018 ARZ010-019-OKZ068>070-072-074-021830- Washington AR-Crawford AR-Haskell OK-Adair OK-Muskogee OK- Sequoyah OK-Cherokee OK- 1249 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... SOUTHWESTERN WASHINGTON...NORTHEASTERN HASKELL...NORTHWESTERN SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 130 PM CDT... At 1248 PM CDT, strong thunderstorms were located along a line extending from 3 miles southwest of Stilwell to 3 miles east of Porum. Movement was east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Sallisaw... Stilwell... Vian... Porum... Marble City... Tamaha... Brushy... Strickler... Brushy Lake State Park... Bunch... Box... Mc Key... Odell... This includes Interstate 40 in Oklahoma between mile markers 288 and 310. LAT...LON 3585 9425 3529 9490 3531 9533 3582 9468 TIME...MOT...LOC 1748Z 264DEG 25KT 3578 9468 3537 9521
Special weather statement, Jun 2, 1:23 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
123 PM CDT SAT JUN 2 2018
ARZ019-020-029-OKZ072-074>076-021900-
Sebastian AR-Franklin AR-Crawford AR-Haskell OK-Latimer OK-
Sequoyah OK-Le Flore OK-
123 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...SOUTHERN
CRAWFORD...NORTHERN SEBASTIAN...SOUTHEASTERN HASKELL...SOUTHEASTERN
SEQUOYAH...NORTHEASTERN LATIMER AND NORTHERN LE FLORE COUNTIES UNTIL
200 PM CDT...
At 123 PM CDT, strong thunderstorms were located along a line
extending from near Short to 4 miles north of Robbers Cave State
Park. Movement was east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Ozark... Cedarville...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Mulberry... Panama...
Dyer... Hackett...
Bonanza... Keota...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 27.
Interstate 40 in Oklahoma between mile markers 309 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 26.
LAT...LON 3484 9500 3503 9545 3503 9535 3510 9535
3562 9447 3551 9385
TIME...MOT...LOC 1823Z 287DEG 31KT 3556 9447 3505 9533Special weather statement, Jun 2, 1:56 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
156 PM CDT SAT JUN 2 2018
ARZ020-029-OKZ076-021930-
Sebastian AR-Franklin AR-Le Flore OK-
156 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SEBASTIAN
AND NORTHERN LE FLORE COUNTIES UNTIL 230 PM CDT...
At 156 PM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Bonanza to 4 miles north of Fanshawe.
Movement was east at 35 mph.
Dime to penny size hail and wind gusts up to 50 mph will be possible
with these storms.
Locations in or near the path include...
Fort Smith... Poteau...
Charleston... Greenwood...
Barling... Pocola...
Heavener... Mansfield...
Wister... Hackett...
Howe... Hartford...
Huntington... Bonanza...
Fanshawe... Midland...
Cameron... Heavener Runestone State Park...
Excelsior... Bloomer...
This includes Interstate 540 between mile markers 12 and 14.
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3493 9445 3476 9446 3490 9500
3493 9500 3494 9493 3498 9493 3534 9437
3527 9392 3523 9392
TIME...MOT...LOC 1856Z 285DEG 29KT 3529 9442 3501 9493The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:52 AM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, McIntosh, Pittsburg, Pushmataha | 8 hr |
| Jun 2, 12:49 PM CDT | Special Weather Statement | TSA | Sequoyah | 41 min |
| Jun 2, 1:23 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Jun 2, 1:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.